Very important information re Management Of Hypoglycaemia

Very important information re Management Of Hypoglycaemia

Diabetes UK Leaflet

Click this link

Patients who are injecting insulin may be at risk of hypos.
A hypo is when blood glucose levels drop to below 4mmol/L
Some but not all patients will experience symptoms such as sweating, palor, trembling and headaches but people with a long
duration of diabetes may not have any symptoms of hypoglycaemia. If early signs of hypoglycaemia are missed the symptoms may
worsen and the individual may lose cognitive function.

 

 

If having a hypo

Give one of the following:

• 200 ml of pure smooth orange juice (small carton)
• 220 ml of Lucozade Original
• 4 glucotabs
• 5 to 6 dextrose tablets

If after 5 minutes, the blood glucose level is still less than 4 mmol/l, repeat the treatment.

 
Once the blood glucose is above 4 mmol/l, give a starchy snack like a banana or glass of milk or 2 biscuits unless a meal will be
eaten in the next 1 to 2 hours

 

 

 

 

 

Comments are closed.